Wyoming, 2007

Hail in Wyoming, June 28, 2007

June 28, 2007 · NWS CYS · 3 events in 2 counties and zones

Slow moving severe thunderstorms produced large hail over parts of Albany and Laramie counties of extreme southeast Wyoming.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Slow moving severe thunderstorms produced large hail over parts of Albany and Laramie counties of extreme southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 28, 2:15 PM MST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 28, 2:15 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT THU JUN 28 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY...SOME CONVERGENCE OF
MOIST/UNSTABLE AIR TO THE EAST AND DRIER AIR TO THE WEST FROM
EAST CENTRAL WY TO NEAR KLAR.  FEW TSTMS HAVE DEVELOPED AND THEY
HAVE BEEN PULSING ON RADAR.  DEGREE OF INSTABILITY AND A WEAK
SHORTWAVE TROUGH SLIDING THROUGH UPPER RIDGE BOTH SUGGEST THAT
A FEW STORMS WITH SMALL HAIL ARE POSSIBLE THIS EVENING.  MID
LEVEL CAP SHOULD KEEP TSTMS MOSTLY OUT OF NEBRASKA PANHANDLE
EXCEPT FOR FAR NW PORTION.  MOIST SSE WINDS TONIGHT BUT FIGURE
ANY LOW CLOUDS LATER ON SHOULD BE LIMITED TO SE CORNER OF WY.
ON FRI AND SAT...UPPER RIDGING WILL PREVAIL WITH TEMPS WARMER
BOTH DAYS.  AFTERNOON/EVENING TSTMS FRI WILL BE SOMEWHAT SIMILAR
TO THOSE NOW...WITH EVEN FEWER ON TAP FOR SAT AS THE BETTER
INSTABILITY SHIFTS EAST.

.LONG TERM...SUNDAY THRU THURSDAY...HOT AND MAINLY DRY WEATHER
EXPECTED TO STAY IN PLACE OVER THE REGION WITH UPPER HIGH ANCHORED
VICINITY OF THE 4 CORNERS AREA.  WEAK IMPULSES WILL BE SHUNTED
MAINLY TO THE NORTH OF THE CWA AS MAIN BELT OF WESTERLIES LIFTS TO
ALONG THE U.S./CANADIAN BORDER.  THOUGH ISOLD MAINLY LATE DAY
CONVECTION CAN NOT BE RULED OUT WILL NOT INTRODUCE INTO FCST AT THIS
TIME DUE TO VERY LIMITED NATURE AND LIKELY CAPPING EFFECT FROM UPPER
HIGH.

&&

.AVIATION...VFR CONDITIONS TONIGHT THROUGH SATURDAY WITH EXCEPTIONS
OF LOCAL MVFR CEILING/VSBY IN THE FEW TSTMS...AND A POSSIBLE MVFR
CEILING AT KCYS LATE TONIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JLH
LONG TERM...RE
Hazardous weather outlook, Jun 28, 9:55 AM MST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT THU JUN 28 2007

NEZ001>003-019>021-054-055-WYZ059>070-291130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1055 AM MDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE
MOUNTAINS.  THESE WILL MOVE SLOWLY SOUTHEAST ACROSS THE LARAMIE
VALLEY AND THE REST OF SOUTHEAST WYOMING DURING THE REST OF THE
AFTERNOON AND EARLY EVENING HOURS.  THE STRONGEST STORMS WILL
PRODUCE SMALL HAIL AND BRIEF WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP FRIDAY
ALONG AND NEAR THE LARAMIE RANGE...AND ON SATURDAY ALONG AND EAST
OF THE LARAMIE RANGE.

FIRE DANGER CONCERNS WILL BE ON THE INCREASE ACROSS SOUTHEAST WYOMING
FRIDAY THROUGH TUESDAY. HOT TEMPERATURES WILL COMBINE WITH LOW
RELATIVE HUMIDITIES AND BREEZY SOUTHWEST WINDS TO INCREASE THE
POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

The radar

The Cheyenne radar (KCYS), 73 km away, was scanning. The volume nearest the first event began at 22:21 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Albany

When
June 28, 3:20 PM MST
Where
Albany County, 10 mi N of Laramie
Measured
0.88 in hail
Reported by
Public
Coordinates
41.465, -105.580

Hail, Laramie

When
June 28, 3:50 PM MST to 5:36 PM MST
Where
Laramie County, 8 mi S of Cheyenne to Hillsdale
Measured
1.75 in hail
Property damage
$25,000
Reported by
Public
Coordinates
41.014, -104.820

A slow moving severe thunderstorm produced hail from 1 to 1.75 inches in diameter along a track from south of Cheyenne to Hillsdale, Wyoming, about 16 miles east of Cheyenne. Some windows and skylights were broken in Hillsdale, WY.

Hail, Laramie

When
June 28, 4:25 PM MST to 4:30 PM MST
Where
Laramie County, 30 mi N of Cheyenne to 4 mi N of Cheyenne
Measured
1 in hail
Reported by
Public
Coordinates
41.564, -104.820

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30151, 30152, 30153.